Alert archive / North Dakota / Special Weather Statements in 2014

Special Weather Statement, NWS Bismarck, ND

May 26, 2014Rolette County, North Dakota

NWS Bismarck, ND issued this special weather statement at May 26, 2014, 11:21 PM CDT for Rolette County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 11:21 PM CDT (04:21 UTC)
Expired
May 27, 2014, 12:00 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND

County Rolette County, ND

The radar

The Minot AFB radar (KMBX), 77 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS83 KBIS 270421
SPSBIS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT MON MAY 26 2014

NDZ004-005-270500-
BOTTINEAU-ROLETTE-
1121 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ST. JOHN TO DUNSEITH TO KRAMER...AND MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DUNSEITH...
  ST. JOHN...
  BELCOURT...
  WILLOW CITY...
  ROLLA...
  OMEMEE...
  SHELL VALLEY...
  THORNE...
  OVERLY...


GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4900 9951 4889 9952 4869 9976 4855 10028
      4858 10041 4864 10042 4863 10056 4869 10078
      4882 10027 4901 10002 4900 10000 4901 9998
      4900 9993 4901 9990
TIME...MOT...LOC 0421Z 289DEG 20KT 4900 9984 4879 10014
          4866 10063

$$

ABELING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at May 26, 9:53 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 26, 9:53 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT MON MAY 26 2014

.UPDATE...
ISSUED AT 953 PM CDT MON MAY 26 2014

THE 01 UTC HRRR SUGGESTS THAT THE SUPERCELL ACROSS DUNN COUNTY AND
MULTI CELL CLUSTERS ACROSS SOUTHEAST MCKENZIE AND BILLINGS
COUNTIES AS OF 245 UTC WILL CONTINUE TO PROPAGATE SOUTHEAST OVER
THE NEXT TWO TO FOUR HOURS...POTENTIALLY INTO THE BISMARCK/MANDAN
AREA...DICKINSON...MOTT AND GLEN ULLIN. GIVEN INSTABILITY AND
SHEAR PROFILES SUPPORTIVE OF CONTINUED ORGANIZED CONVECTION...AND A
WEAK LOW LEVEL JET...FOLLOWED CLOSELY TO HRRR FOR POPS. WILL ALSO
HAVE TO MONITOR THE CLUSTER OF STORMS NEAR THE INTERNATIONAL
BORDER. ADDED A SEVERE MENTION FOR ALL POPS THROUGH 06 UTC TONIGHT
FOR NOW AND WILL RE-EVALUATE LATER.

UPDATE ISSUED AT 636 PM CDT MON MAY 26 2014

THIS UPDATE TO FOCUS IN THUNDERSTORMS ACROSS THE NORTHWEST.
TRIMMED POPS SOUTH AND EAST FOR THE EVENING AND LOWERED CLOUDS
ALSO.

UPDATE ISSUED AT 518 PM CDT MON MAY 26 2014

SEVERAL STRONG THUNDERSTORMS ARE IMPACTING NORTHWEST NORTH DAKOTA
AND ADDED LARGE HAIL TO THE WEATHER GRIDS FOR SEVERAL HOURS EARLY
THIS EVENING. OTHERWISE WILL CONTINUE TO UPDATE POPS THROUGH THE
EVENING WITH THE LINE AS IT MOVES EAST.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

THE MAIN FORECAST CHALLENGE WILL BE THE CONVECTIVE POTENTIAL OVER
WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND AGAIN OVER
WESTERN AND CENTRAL NORTH DAKOTA TUESDAY.

CONVECTION IS ALREADY FIRING OVER NORTHEASTERN MONTANA ALONG A
SURFACE TROUGH. THE ENVIRONMENT IS CHARACTERIZED BY SFC-BASED CAPE
AROUND 1400 J/KG AND 0-6 KM WIND SHEAR AROUND 40 KNOTS. SOME OF
THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AS THEY MOVE
INTO NORTHWESTERN NORTH DAKOTA...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. ADDED SEVERE MENTION TO THE
NORTHWESTERN ZONES FOR LATER THIS AFTERNOON AND EVENING AS A
RESULT.

ONGOING CONVECTION IS EXPECTED TO SLOWLY MOVE EAST INTO CENTRAL
NORTH DAKOTA TONIGHT. HOWEVER...THUNDERSTORM INTENSITY SHOULD
DECREASE AS THE BOUNDARY LAYER STABILIZES DUE TO LOSS OF DAYTIME
HEATING.

BY TUESDAY...THE SURFACE TROUGH IS PROGGED TO STALL OVER CENTRAL
NORTH DAKOTA. INCREASING MUCAPE VALUES AROUND 1500 J/KG COMBINED
WITH A WEAK UPPER WAVE WILL GENERATE CHANCE TO LIKELY POPS OVER
CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. HOWEVER...IT LOOKS LIKE
THE BEST DEEP LAYER SHEAR WILL LIFT NORTH INTO CANADA TUESDAY
AFTERNOON. GIVEN THE MARGINAL DEEP LAYER SHEAR...REMOVED SEVERE
MENTION FROM TUESDAY'S FORECAST...CONSISTENT WITH THE LATEST SPC
DAY 2 OUTLOOK. HOWEVER...STRONG THUNDERSTORMS WILL STILL BE
POSSIBLE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER
STORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE WARM
TEMPERATURES WEDNESDAY AND THURSDAY FOLLOWED BY A COOL DOWN FRIDAY
THROUGH THE WEEKEND...ALONG WITH CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY...THURSDAY...AND FOR PORTIONS OF THE AREA
FRIDAY.

FOR TUESDAY EVENING...UPPER LEVEL LOW PRESSURE SYSTEMS OVER NORTHERN
TEXAS AND THE PACIFIC NORTHWEST WITH AN UPPER LEVEL RIDGE EXTENDING
FROM THE DESERT SOUTHWEST NORTHEAST INTO THE CENTRAL PLAINS.
POSSIBLE STRONG TO SEVERE CONVECTION FROM TUESDAY AFTERNOON WILL BE
ONGOING OR EXITING OVER MY EASTERN COUNTIES TUESDAY EVENING AS AN
EMBEDDED S/WV IMPULSE TRACKS EAST ACROSS NORTH DAKOTA. RIDGE AXIS
BUILDS NORTH ACROSS THE DAKOTAS LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING...AND SHOULD ACT TO STEER ANY OTHER EMBEDDED WAVES NORTHERLY
ACROSS EASTERN MONTANA...PERHAPS GRAZING WEST OR NORTH CENTRAL NORTH
DAKOTA DURING THE AM HOURS. WE ARE THEN VERY MUCH CAPPED DURING THE
DAY WEDNESDAY WITH STRONG SOUTHERLY FLOW/WAA ACROSS THE REGION. BEST
CHANCES FOR STORMS WEDNESDAY NIGHT WILL BE ACROSS THE WEST CLOSER TO
SOUTHWESTERLY FLOW ALOFT AND NEAR A SFC TROUGH NEARING THE MT/ND
BORDER.

SFC TROUGH MOVES SLOWLY EAST ACROSS WESTERN INTO CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT...AND WILL BE THE FOCUS
FOR DIURNALLY DRIVEN THUNDERSTORMS...SOME POTENTIALLY SEVERE GIVEN
THE INSTABILITY ADVERTISED. MID LEVEL SUPPORT UNCERTAIN. ANOTHER
ROUND OF STORMS POSSIBLE OVER MY SOUTHEAST ON FRIDAY AS THE SFC
TROUGH STALLS ACROSS THE FAR SOUTH CENTRAL...NORTHEAST THROUGH THE
JAMES AND RED RIVER VALLEYS.

UNCERTAINTY RAMPS UP FOR THE COMING WEEKEND AND INTO EARLY NEXT
WEEK...WITH MODELS DISAGREEING ON THE EVOLUTION OF AN AREA OF UPPER
LEVEL LOW PRESSURE DEVELOPING OVER THE DESERT SOUTHWEST AND THE
TIMING AND TRACK OF THIS FEATURE AS IT IS EVENTUALLY EJECTED NORTH
AND EAST. WHICHEVER MODEL VERIFIES...COOLER TEMPERATURES ARE
FORECAST THROUGH THE WEEKEND...AND EVENTUALLY WILL SEE PRECIPITATION
CHANCES INCREASE AS THE LOW APPROACHES AND MOVES THROUGH THE REGION.
ALLBLEND MODEL GUIDANCE WAS USED FOR NOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 953 PM CDT MON MAY 26 2014

ADDED TEMPO GROUPS FOR KDIK AND KBIS FOR LATE THIS EVENING AS
STORMS CURRENTLY TO THE NORTH AND WEST OF THE TERMINALS ARE
EXPECTED TO CONTINUE TO MOVE SOUTHEAST. THREAT OF THUNDERSTORMS
BECOMES MORE NUMEROUS AGAIN BETWEEN KMOT-KBIS AND EAST AFTER 16Z
TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...TM
LONG TERM...NH
AVIATION...AYD
Hazardous weather outlook, May 26, 9:58 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT MON MAY 26 2014

NDZ004-012-280300-
BOTTINEAU-MCHENRY-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS COULD
BE SEVERE WITH LARGE HAIL TO PING PONG BALL SIZE...DAMAGING WINDS
TO 60 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA
TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS
A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY
STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-280300-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT ACROSS
NORTHWEST NORTH DAKOTA. A FEW STORMS COULD BE STRONG WITH SMALL
HAIL AND LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-018>022-031>035-040>045-280300-
RENVILLE-ROLETTE-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-
958 PM CDT MON MAY 26 2014 /858 PM MDT MON MAY 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST
AND CENTRAL NORTH DAKOTA LATE THIS EVENING AND INTO THE EARLY
OVERNIGHT. SOME STORMS COULD BE SEVERE WITH LARGE HAIL TO PING
PONG BALL SIZE...DAMAGING WINDS TO 60 MPH...ISOLATED TORNADOES AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ023-025-036-037-046>048-050-051-280300-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
958 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, May 26, 10:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1013 PM CDT MON MAY 26 2014

NDZ004-270400-
BOTTINEAU-
1013 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF WASKADA...OR 20
MILES NORTHWEST OF BOTTINEAU...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOTTINEAU...
  SOURIS...
  CARBURY...
  LAKE METIGOSHE STATE PARK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4900 10018 4878 10018 4875 10019 4874 10019
      4894 10084 4901 10084
TIME...MOT...LOC 0313Z 287DEG 19KT 4902 10075

ABELING
Special weather statement, May 26, 10:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1026 PM CDT MON MAY 26 2014

NDZ004-270430-
BOTTINEAU-
1026 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WESTHOPE TO 7 MILES SOUTHWEST OF WESTHOPE...AND MOVING SOUTHEAST AT
25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WESTHOPE...
  NEWBURG...
  LANDA...
  ROTH...
  RUSSELL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4877 10061 4863 10098 4884 10130 4901 10115
      4901 10092
TIME...MOT...LOC 0326Z 321DEG 20KT 4898 10105 4885 10115

ABELING
Local storm report, May 26, 10:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1051 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     9 WSW MANNING           47.20N 102.95W
05/26/2014  E60 MPH          DUNN               ND   PUBLIC

&&

AJ
Special weather statement, May 26, 11:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT MON MAY 26 2014

NDZ004-005-270445-
BOTTINEAU-ROLETTE-
1100 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
INTERNATIONAL PEACE GARDEN TO BOTTINEAU...AND MOVING SOUTHEAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DUNSEITH...
  ST. JOHN...
  BELCOURT...
  ROLETTE...
  OMEMEE...
  OVERLY...
  SHELL VALLEY...
  THORNE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4875 9951 4854 10012 4855 10021 4881 10047
      4901 10013 4901 10006 4900 10004 4901 9998
      4900 9993 4901 9990 4901 9977
TIME...MOT...LOC 0400Z 317DEG 24KT 4902 9991 4875 10037

ABELING
Local storm report, May 26, 11:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1109 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HEAVY RAIN       1 E DUNN CENTER         47.35N 102.60W
05/26/2014  M2.85 INCH       DUNN               ND   TRAINED SPOTTER

&&

JP MARTIN
Special weather statement, May 26, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT MON MAY 26 2014

NDZ004-005-270500-
BOTTINEAU-ROLETTE-
1121 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
ST. JOHN TO DUNSEITH TO KRAMER...AND MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE
STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DUNSEITH...
  ST. JOHN...
  BELCOURT...
  WILLOW CITY...
  ROLLA...
  OMEMEE...
  SHELL VALLEY...
  THORNE...
  OVERLY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4900 9951 4889 9952 4869 9976 4855 10028
      4858 10041 4864 10042 4863 10056 4869 10078
      4882 10027 4901 10002 4900 10000 4901 9998
      4900 9993 4901 9990
TIME...MOT...LOC 0421Z 289DEG 20KT 4900 9984 4879 10014
          4866 10063

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:46 PM CDTTornado WarningBISMcKenzie29 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie61 min
May 26, 8:12 PM CDTTornado WarningBISMcKenzie33 min
May 26, 8:14 PM CDTTornado Warning Tornado observedBISDunn, McKenzie31 min
May 26, 8:42 PM CDTTornado WarningBISDunn, McKenzie33 min
May 26, 8:57 PM CDTAreal Flood AdvisoryBISMcKenzie, Williams5 hr
May 26, 9:01 PM CDTSevere Thunderstorm WarningBISDunn59 min
May 26, 9:02 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie58 min
May 26, 9:49 PM CDTSpecial Weather StatementBISBottineau41 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer62 min
May 26, 10:13 PM CDTSpecial Weather StatementBISBottineau47 min
May 26, 10:26 PM CDTSpecial Weather StatementBISBottineau64 min
May 26, 10:32 PM CDTTornado WarningBISDunn28 min
May 26, 10:57 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver, Stark63 min
May 26, 11:00 PM CDTSpecial Weather StatementBISRolette45 min
May 26, 11:53 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Oliver, Stark67 min
May 27, 12:09 AM CDTSpecial Weather StatementBISPierce51 min
May 27, 12:14 AM CDTSevere Thunderstorm WarningBISBillings, Slope, Stark61 min
May 27, 12:19 PM CDTRiver Flood WarningBISMcKenzie, Williams11 days
May 27, 2:39 PM CDTSpecial Weather StatementBISMcIntosh66 min

Nearby

Special Weather Statements in North Dakota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.